Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking hep c triple therapy. Feeling fatigue. Looking for suggestion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
I am into my 5th week of hep c triple therapy and am so fatigued I can hardly move. I drink water all day, but it doesnt seem to help. I have to work so time off is not an option. Any suggestions?
Posted Tue, 12 Mar 2013 in General Health
Answered by Dr. Michelle Gibson James 41 minutes later
Hi, thanks for using healthcare magic

Fatigue is a common side effect of both the infection and the treatment. Up to 65% of persons can experience the fatigue that you are describing.
There are some medical complications that can occur during the course of the disease that can result in fatigue such as anemia (low red cell mass), hypothyroidism, insomnia and depression. You may want to consider speaking to your doctor so you can be assessed for any of these because they can be treated. To diagnose anemia and hypothyroidism requires blood tests and screening questionnaires can be used to assess for the other two.

In addition to checking for the above, you would need to ensure that you are having at least 8 hrs sleep
Rest when possible during the day with short naps (not too close to bedtime)
Use food with high nutritional value such as fruits, vegetables and nuts
Light exercise would actually help with sleep, you can do 10 to 15 minute intervals throughout the day if possible
Avoid alcohol or smoking
Continue using alot of fluids
Schedule the demanding tasks that you have to do for the time of the day that you find you have the most energy.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor